As explained, the Oxtellar XR is too expensive. I’m back with the Oxcarbazepine twice-a-day. What I have to say about Oxcarbazepine is to be careful with it. I definitely have found out that this seriously needs to be taken 12 hours apart. Don’t take this one off schedule with the control and side-effects it has.
With all the previous medications I’ve taken over the past decades, the 24-hour pills have been better when dealing with these side-effects of making me tired. I’ve taken those 24-hour ones at night.
So far…. not bad. No “serious” side-effects for me.
Last Sunday, I received the new third COVID shot. I’ve had no problems at all after receiving that. Heck, I got my shot a day before President Biden got his. 😀
I’m not entirely happy with this new BRIVIACT that I started taking. ONE reason is the price. Holy Crap! This expensive (tiny) pill is one that I take twice a day.
I can’t recognize if this tiny new pill is actually helping as good (or better) than the Depakote ER. I haven’t had any new daytime seizures while on the Briviact. I don’t know if I’ve had any seizures at night, while sleeping. Right now… I’m taking the full-amount of Briviact and I’m only half-way through getting off the Depakote ER. Still working through this LONG process of getting off Depakote ER. Thankfully, I chose to not be in any hurry.
So far… I’ve had the serious thought of just staying on only half Depakote ER (where I’m at right now), and completely dropping the EXPENSIVE Briviact. We’ll see how all this goes. I’ll let you know. Need to talk with my New Neurologist first before completely going this way.
I want to hear about any other medical choices.
I am feeling better being on only half the Depakote ER. I sure can talk better now.
Today I went to see my Neurologist. I explained about the new medication he prescribed at the previous visit. The one to remove the tremor. I told him about how this one was causing me to have the “sleep-all-day” side-effect. That was WAY too much for me to deal with.
He was suggested a prescription for a different medication to do the same job to help with the tremor.
“Uh, no. I’ve had to cope with this tremor for 30+ years. Have went through PLENTY of the side-effects from each one of those prescriptions. Tremor has been better. Tremor has been worse. I have had to deal with it all.”
Once, a “new” medication was SO terrible that it caused my arm/hand to shake all night long!
So, nothing has changed…… for now.
About a week ago, I was calling over to the hospital to speak with my new Neurologist about the newest medication I’ve been on for awhile. The one thing that I hated with it is that it had to be taken 3x a day.
Well…. one of the side-effects was REALLY kicking in last weekend. Oooohhh…. That thing was making me sooo tired. I’d get up, take pills, eat breakfast, and was so tired that I just had to lay back down. I was OUT. Woke up at noon, took a pill, ate lunch and just had to lay down again! Woke up for dinner…… on and on and on…..
I finally told myself NOT to take anymore Sunday night or Monday morning. Monday, I called over to the office of my new Neurologist and spoke with the nurse about the problems for the weekend. She told me just to stop the Morning and Noon. Uh, no. I told her that I was wanting to COMPLETELY STOP the pills all-day. She said that was fine. I was only taking them for the reason of stopping the tremor in my right arm and hand. Made it “better”, but the tremor was still there (not as bad as before). If the pills were COMPLETELY getting rid of the tremor in my arm, then I would be concerned with getting off it. I didn’t want to change the med. But I could be just sleeping all day with it EVERYDAY! ARGGGG…..
So, I got completely off that pill and now my right-hand (and arm) has the bad tremor back. It really bothered me when it started coming back. But after a few days, I have just gotten used to it (I guess that’s kinda the way I’d put it). I’ve had this before, so I have gotten used to again.
I was told on the phone that the new Neurologist should call and discuss. That wasn’t happening. So, here’s where I am: The one prescription is removed. Not feeling like I just want to sleep 24 hours a day. Tremor in my arm/hand has returned worse than before.
Other than all that, everything is great again as far as the THINKING and TALKING goes. I can just stay this way until another surgery (someday) would help. That’s where I am.
A single medication has been lowered. Did it at the beginning of this month. The same amount as in January….one less pill.
For February, this has been a good month. Feeling a bit different….in a better way. Better ways of getting words out of my mouth from my brain. Ugh…. I haven’t been able to do this good for years.
Starting to see one problem. I’m guessing my brain has gotten used to feeling the way that these medications have really put me to sleep, and then keep me that way till the next morning. Without this, it seem that I am just laying there when I go to bed. Have to actually “learn” what it’s like to be without medication that uses side effects to put me to sleep.
Other than that, everything’s good…